Publication Type:

Journal Article

Source:

Journal of Pharmaceutical Sciences and Research, Pharmainfo Publications, Volume 9, Number 12, p.2434-2436 (2017)

URL:

https://www.scopus.com/inward/record.uri?eid=2-s2.0-85039722078&partnerID=40&md5=4dacff128e438ca21f1e2017f777ce2a

Keywords:

adult, agranulocytosis, article, bone marrow biopsy, C reactive protein, case report, cefoperazone plus sulbactam, clinical article, drug induced disease, erythema, granulocyte colony stimulating factor, human, human tissue, infusion fluid, leukocyte count, leukopenia, male, middle aged, neutrophil count, phenytoin, x-ray computed tomography

Abstract:

<p>Agranulocytosis is a rare condition which is defined as reduction or an absolute lack of circulating granulocytes, typically neutrophil count less than 0.5 × 109/L. Phenytoin is a therapeutically effective anticonvulsant agent but it may causes adverse drug reactions as well. In rare cases, it may cause idiosyncratic reactions in the form of agranulocytosis. Over the years, skin rash also been identified as a hypersensitivity reaction to phenytoin. We present a case of a 59 year old male who suffered from an injury to the head and dorsum of right foot in a road traffic accident one month ago. He was admitted to a local hospital and was started on Phenytoin 100 mg for seizure prophylaxis as CT scan showed signs of subarachnoid hemorrhage (SAH). After taking the medication for two weeks, it was observed that his White blood cells (WBC) levels had serially decreased to 550/mm3 along with rash on trunk and generalized itching. © 2017, Pharmainfo Publications. All rights reserved.</p>

Notes:

cited By 0

Cite this Research Publication

D. S. Raju, George, C., Henry, R. A., and Panicker, N. K., “A case report on phenytoin induced agranulocytosis and rash”, Journal of Pharmaceutical Sciences and Research, vol. 9, pp. 2434-2436, 2017.

207
PROGRAMS
OFFERED
5
AMRITA
CAMPUSES
15
CONSTITUENT
SCHOOLS
A
GRADE BY
NAAC, MHRD
8th
RANK(INDIA):
NIRF 2018
150+
INTERNATIONAL
PARTNERS